Erythema multiforme vs. dress syndrome associated with the combined use of lamotrigine and cyclobenzaprine: A case report

Lindsay T.Morgan Bicknell, Marsal Sanches, Dawnelle J. Schatte

Research output: Contribution to journalArticle

3 Scopus citations

Abstract

Lamotrigine is FDA-approved as a maintenance treatment of bipolar disorder, but its common off-label uses include bipolar depression and antidepressant augmentation in patients with major depressive disorder. Among other adverse effects, cutaneous reactions, particularly erythema multiforme, are cited as concerns during treatment with this medication. In order to minimize the risk of cutaneous side effect, efforts have been made to identify factors associated with a higher rate of lamotrigine-induced rash. We report here a case of Drug Reaction with Eosinophilia and Systemic Symptoms apparently precipitated by the associated use of lamotrigine and cyclobenzaprine.

Original languageEnglish (US)
Pages (from-to)305-314
Number of pages10
JournalInternational Journal of Psychiatry in Medicine
Volume44
Issue number4
DOIs
StatePublished - Dec 1 2012
Externally publishedYes

    Fingerprint

Keywords

  • Cyclobenzaprine
  • Erythema multiforme
  • Lamotrigine
  • Mood disorders

ASJC Scopus subject areas

  • Psychiatry and Mental health

Cite this